Results 1 to 7 of 7

Thread: How to get off Prednisone?

  1. #1
    Join Date
    Feb 2009
    Location
    San Jose
    Posts
    156
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default How to get off Prednisone?

    I have been on 7.5mg of prednisone for last 12 years and cannot go below that. I take 1500mg of cellcept and 400mg plaqunil. As soon I go down on prednisone I start to feel bad means lupus start to show more signs like tender joints, fatigue and red face. any Ideas?????????

  2. #2
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    Hi,

    I think there must be a way.Maybe have a chat with your Doctor and tell him what you just told us. I know the meds are important, but there must be a way to decrease this drug and another drug to help with fatigue and pain, like for example Lyrica.Im not a Doctor so am not sure.But there are ways around everything.Oh except a massive lottery win.
    Just wait for other people to post maybe they have a solution. If not have a chat with your Doctor.
    love
    Angel.xxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

  3. #3
    Join Date
    Feb 2009
    Location
    San Jose
    Posts
    156
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    thanks, I don't think you can compensate prednisone with lyrica. I been on lyrica too.

  4. #4
    Join Date
    May 2008
    Location
    Portland, Oregon
    Posts
    1,108
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hello Singh...

    I've been on Prednisone for 27 years and have been on a very, very slow taper to try to get off of it. The only way I've been succesful is to be in remission for a number of years. My doc has been tapering me about 1 mg. every 6 months to a year, to allow my adrenal glands to begin producing their own cortisone.

    It could be that you've been on the Prednisone long enough that your adrenal glands need to 'wake up' again and begin producing their own cortisone. The average healthy person produces about 6 or 7 mg. of cortisone each morning that's released when you wake up. If you are having problems right at that 7 mg. dosage, it may be that you need to taper very slowly to let your body adjust slowly. My doctor does it by dropping me by 1 mg. increments and even having me take, for instance, 3 mg. one day, 2 mg. the next, back and forth for a week before I would drop to 2 mg. And then I would stay at 2 mg. for another 6 months. It was slow going, but it was worth it to be patient.

    I have now made it down to just 1 mg. of Prednisone. I am right there, poised, ready to get off of it completely. Something I never thought would happen in my 27 years. I see my doctor in June and if everything's okay with my labs, I will hopefully be done with Prednisone.

    I'd suggest talking to your doctor about maybe trying a slower taper. I've been fortunate to be with my same Immunologist for 27 years now, and he has 30+ years experience at OHSU and he's treated many Lupus patients. I trust him with my life.

    Good luck...I'll keep you in my prayers.

    Lori

  5. #5
    Join Date
    Feb 2009
    Location
    San Jose
    Posts
    156
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    thanks very much! I think I am too aggersive going up and down.

  6. #6
    Join Date
    Jan 2009
    Location
    NW Indiana, USA
    Posts
    117
    Thanks
    7
    Thanked 2 Times in 2 Posts

    Default

    Rastagirl hit it exactly. I am on the methopred ( I cannot spell it now) and I alternate 8 and 20. My doc is trying to get me off it completely. She is upping my MTX though to do it. I am at 1cc IM / week now and 600mg plaq and some other misc stuff.

    Good luck to ya!!!
    Money cannot buy you happiness but it can buy you a big enough boat to allow you to pull up along side it!!! - David Lee Roth

  7. #7
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    No i didnt mean that, sorry. I said ask the Doctor to see if there was an alternative, so you can take the lower dose of Pred and the lyrica as well and the alternative.

    Angel.xxx
    I am still here,just been on new meds so unable to function like i used to.I will pop back,just know im thinking of you all and hoping you are keeping on keeping on.xxxxxxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •